Q. My arthritic knee pain has worsened and there is edema of feet as well. Please help.

Answered by
Dr. Ashaq Hussain Parrey
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Aug 22, 2017

Hello doctor,

I am regularly taking 6 oz of warm water with half a slice of a medium-sized lemon and one medium spoon of honey right in the morning for the last 15 days. Whatever be the benefits, I find my arthritic knee pains have slightly increased along with edema of both feet and ankles and pain while walking. Sitting up and walking are becoming increasingly difficult. Should I stop this drink? I am taking DMARD for my ankylosing spondylitis and osteoarthritis.

#

Hello,

Welcome to icliniq.com.

I went through your post.

  • You have mentioned that you are suffering from ankylosing spondylitis (AS) with osteoarthritis. But, you have not mentioned which DMARD (disease-modifying antirheumatic drug) you are taking.
  • Anyways, I would suggest the following. NSAIDS (non-steroidal anti-inflammatory drugs), which are the first line of drugs for AS can cause swelling of the legs. The only drugs which are known to be effective in osteoarthritis are sustained release Paracetamol like XT Para 1 g twice daily and intraarticular steroids. Only B DMARDs (Biologic DMARDs) are effective in AS. Very few patients report an improvement with Methotrexate and Sulfasalazine.

Regards.

For further queries consult an internal medicine physician online --> https://icliniq.com./ask-a-doctor-online/internal-medicine-physician

Thank you doctor,

I have stopped DMARD Sulfasalazine 2 g after informing my doctor. I take only NSAID Etoshine 120-90-60 as prescribed. My question is whether taking the lemon and honey has generated excess uric acid, which has caused these symptoms.

#

Hello,

Welcome back to icliniq.com.

  • Well, that could be a cause. But, in your case, it is most likely a different issue. People over 70 years are more susceptible to NSAID-induced edema and nephritis. The best thing for you will be to take an intra-articular Triamcinolone that will settle the issue of your knees.

For more information consult an internal medicine physician online --> https://icliniq.com./ask-a-doctor-online/internal-medicine-physician


Was this answer helpful?

 | 

Related Questions:
Please give some advice for my mother's painless swollen feet.

.. understand your concern about your mother's health. I have gone through the reports (attachment removed to protect patient identity) and found that her ESR (erythrocyte sedimentation rate) and CRP (C-reactive protein) are high. As her ESR and CRP...   Read full

Can HLA B27 positve male with ankylosing spondylitis affect his children?

I have joint pain since last fourteen years ...   Read full

Osteoarthritis of Knee

Osteoarthritis can affect any joint in the body ... Osteoarthritis of The Knee Joint Produces: Bone wear leading to asymmetric ...   Read full

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


I have pain in my knee. Is it because of osteoarthritis?

Query: Hello doctor, I have pain in the right knee for two months. While using a staircase, it used to pain initially whenever I starting walking or running. The pain is exactly on the front side of the knee and just below the left side of the kneecap. I started jogging a year back and continued for six m...  Read Full »

What are the causes for headaches and swollen feet?

Query: Hello doctor, I am wondering if anyone would know what is wrong or what other tests can be done. My ANA is 1:360, TSH is 0.5, free and total, T3 and T4 are normal. SLE (systemic lupus erythematosus) is negative, Sjorgen's is negative, and thyroid ultrasound is normal. Symptoms experienced are extrem...  Read Full »

What are the best exercises for ankylosing spondylitis with Andersson lesion?

Query: Dear doctor, Can you tell me which exercises are the best to do when one is having ankylosing spondylitis with an Andersson lesion apart from any outdoor exercises?  Read Full »

Also Read


I am suffering from dry and scaly scalp. Is that scalp psoriasis?
Hello doctor, I am suffering from dry, scaly patches on the scalp for the last six to eight months. Since childhood, I h...  Read more»
Birth Control Methods - Facts, and Types
Devices or treatments done to prevent unwanted pregnancy are called birth control methods.In this article, I am going to...  Read more»
Crohn's Disease
Crohn's disease causes inflammation of the digestive tract, which results in symptoms like severe diarrhea, stomach pain...  Read more»

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.